MAUDE Adverse Event Report: B. BRAUN MEDICAL INC APEX; COMPOUNDER

B. BRAUN MEDICAL INC APEX; COMPOUNDER
Model Number AX1000
Medical Device Problem Code Application Program Problem: Dose Calculation Error (1189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event #2.This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: event 2.Customer reported three (3) patients have experienced final compounded bags running dry prior to the end of the infusion time.This report is for patient #2.There was no reported patient injury.
 
Additional Manufacturer Narrative
Event #3.This report has been identified as b.Braun medical inc.Internal report number (b)(4).Logs and compounding activity reports (cars) were provided for review.The compounding activity reports, which show the list of source solutions compounded for an individual order, revealed that the orders in question all fell within +/-3% on the final weight check, with the lowest one being about -2.5%.While this is a gravimetric weight check, and not a volumetric weight check, a much lower % variance on the volume as compared to the weight would mean that a heavy ingredient over-dispensed and all or some of the lighter ingredients under-dispensed.In the case of the order in question, the only ingredient that is significantly heavier than the others is dextrose 70%, which is only 10% of the orders by volume.If we were to assume that the final volume is -5% of the intended volume, and the weight was only -2.5% of the intended weight, that could have happened if d70 over-dispensed by >100% and the rest of the ingredients would have needed to under-dispense by >15%.Apex occlusion bounds are in place to mitigate against any single ingredient's over-dispense or under-dispense.Since no occlusions were overridden on any of these orders, it does not appear that the individual ingredient inaccuracies occurred that would cause such a difference between the % variance (weight) and the % variance (volume).If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
APEX
Common Device Name
COMPOUNDER
Manufacturer (Section D)
B. BRAUN MEDICAL INC
1601 wallace drive, suite 150
carrollton TX 75006 6690
MDR Report Key9738881
Report Number1641965-2020-00006
Device Sequence Number353545
Product Code NEP
UDI-Device Identifier04046955048502
UDI-Public(01)04046955048502
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAX1000
Device Catalogue NumberAX1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1